Thunderstorm Wind, Tuscarawas
- When
- June 8, 5:05 PM EST
- Where
- Tuscarawas County, Dover
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.517, -81.467
Large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 3:45 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT SUN JUN 8 2003 UPDATED FORECAST TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH TIL 9 PM. ...GIORDANO .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH TIL 9 PM. PA...SEVERE THUNDERSTORM WATCH TIL 9 PM. WV...SEVERE THUNDERSTORM WATCH TIL 9 PM. LAG
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 345 PM EDT SUN JUN 8 2003 ...SEVERE THUNDERSTORM WATCH UPDATE... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR FOR THE FOLLOWING COUNTIES IN OHIO CARROLL, COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS. A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO. THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS EVENING. THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM, AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST VIRGINIA AREAS, AROUND 8 OR 9 PM. IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED. LISTEN FOR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-082100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 348 PM EDT SUN JUN 8 2003 ...SEVERE THUNDERSTORM WATCH UPDATE... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR FOR THE FOLLOWING COUNTIES IN OHIO CARROLL, COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS. A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO. THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS EVENING. THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM, AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST VIRGINIA AREAS, AROUND 8 OR 9 PM. IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED. LISTEN FOR UPDATES.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 414 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
OHZ048-057-082145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 446 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO COSHOCTON AND MUSKINGUM COUNTIES... A LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF MUSKINGUM AND COSHOCTON COUNTIES BY 5 PM. THESE STORMS MAY CONTAIN WIND GUST IN EXCESS OF 40 MPH AND SMALL HAIL. HEAVY DOWNPOURS ARE ALSO LIKELY WITH THESE STORMS. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE ISSUED.
OHZ039-058-068-082230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT SUN JUN 8 2003 ...THUNDERSTORMS MOVING INTO TUSCARAWAS...GUERNSEY AND NOBLE COUNTIES... THUNDERSTORMS WILL BE MOVING INTO WESTERN PORTIONS OF TUSCARAWAS... GUERNSEY AND NOBLE COUNTIES BETWEEN 540 PM AND 6 PM. THESE STORMS MAY CONTAIN HEAVY DOWNPOURS...WIND GUSTS IN EXCESS OF 40 MPH AND SMALL HAIL. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE ISSUED.
The Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364581.